Author Topic: Update on Neuropothy  (Read 3530 times)

Dealy

  • Sr. Member
  • ****
  • Posts: 314
Update on Neuropothy
« on: November 03, 2006, 12:27:37 pm »
Those of you have been following my posts- I have complained about neuropothy of both my feet. Doctors who gave me radiation indicate this is not related to the AN. I also have bladder incontinence. Went to a Uriologist 2 weeks ago-he said I have Spinal Stenosis after ordering a MRI. So I go to back doctor today. He says that Stenosis is not severe enough to cause numbness of the feet. Diabeties was ruled out a long time ago. Told him of my theory on after affects of Steroids, because this happened after I took Steroids. His answer-we Physcians don" know everything. I had a load of suger from a pie the other day and my feet when numb et.c etc. I still think that those Steroids did something to my bodies chemical balance and excessive sugar or starch throws my body into a diabetic neuropthy. Have to go back Monday for electrical nerve tests. Now is this wierd or not. Kinda makes me feel like I am nuts or something-but I do know my feet really go numb at times. Thats all for now Ron. Have fun on your West coast get together. I live in colld State of Kansas. Yeah but Blah in winter.

nancyann

  • Hero Member
  • *****
  • Posts: 2249
  • carpe diem
Re: Update on Neuropothy
« Reply #1 on: November 03, 2006, 01:16:10 pm »
Hi, well, we're getting away from AN but that's okay.  I also have spinal foraminal stenosis, critical, due to grade 3 sublux L4 - L5, no disc between L4 & 5(found this out after a great trip to Alaska and did some kayaking - my back was killing me).   I get numb down my right leg - the neurosurgeon didn't think the numbness was due to the back issues either.  It doesn't sound like this happens only when you sleep (that's when my leg goes numb).   I've been on steroids, not only for AN surg. post-op, but as a child & teen for asthma.   Wondering your age, any circulation problems? discoloration in the feet?.   If it were me I'd go  see a neurologist & vascular doc if neurology negative - quite a few things can cause numbness - don't want to scare you or anything.....
Good luck, Nancy
2.2cm length x 1.7cm width x 1.3cm  depth
retrosigmoid 6/19/06
Gold weight 7/19/06, removed 3/07
lateral tarsel strip X3
T3 procedure 11/20/07
1.6 Gm platinum weight 7/10/08
lateral canthal sling 11/14/08
Jones tube insert right inner eye 2/27/09
right facial paralysis
good to go.

Dealy

  • Sr. Member
  • ****
  • Posts: 314
Re: Update on Neuropothy
« Reply #2 on: November 03, 2006, 02:17:06 pm »
NancyAnn- My main focus of course is my AN biting the dust-but it has been only 4 months out since radiation so I need to wait another 8 weeks for my 6 month follow-up. My main point with my feet is the effects of Steroid use. When I left hospital this summer one nurse stressed that they do not want someone on Steroids that much. So I sat down and counted- I was on 18 days of steroids out of 79 total days after radiation. I guess my point is-sometimes meds can create more problems then they solve. In my case it is the worst coicidence or Steroids actually messed up my chemical balance in my body. I am in no extreme pain-so actually my numb feet is not that much of an issue. Just wondering why all of a sudden things are creeping up I never had problems with before. More scared that my only hearing ear will go deaf from the Acoustic Neuroma then I do have a problem-I WOULD BE TOTALLY DEAF.
I try my best not to focus on the what if and just take it a day at a time. Thanks for you input and at least listening to my concerns. Thanks-Ron

Battyp

  • Hero Member
  • *****
  • Posts: 2361
Re: Update on Neuropothy
« Reply #3 on: November 03, 2006, 02:23:28 pm »
Ron I'm telling you there is a link with the steriods and all of that.  I know what I went through post op and started taking the steriods two weeks before my surgery due to the pressure in my head.  My ortho told me there was a correlation between the problems with my feet that developed after surgery and the amount of steriods I was on.  I would imagine that a sugar influx would affect the neuropathy since it does in people with diabetes.  I know for me it was months after my surgery before things started settling down.  (like about 8)  so hopefully all will do the same for you in time!  I hate that in time thing!!

 


anything
anything